Home > Methadone induced torsade de pointes in a patient receiving antiretroviral therapy.

Falconer, M. and Molloy, D. and Ingerhaug, J. and Barry, Michael (2007) Methadone induced torsade de pointes in a patient receiving antiretroviral therapy. Irish Medical Journal, 100 (10). pp. 631-632.

URL: http://www.imj.ie//IMJPage_0_1.aspx?issueid=333

Adverse drug reactions account for approximately 5% of acute medical admissions. A 34-year-old male patient receiving antiretroviral therapy, methadone and flurazepam presented to the Emergency Room following collapse with associated loss of consciousness. Cardiac monitoring demonstrated marked Q-T prolongation followed by the cardiac arrhythmia, torsade de pointes. The patient made a full recovery following withdrawal of the antiretroviral therapy and a reduction in methadone dose. Methadone is a recognised cause of this potentially fatal cardiac arrhythmia which is more likely to occur when methadone metabolism is inhibited by drugs such as HIV protease inhibitors

 

Item Type:Article
Date:2007
Page Range:pp. 631-632
Publisher:Irish Medical Organisation
Volume:100
Number:10
Keywords:adverse drug interaction, cardiac arrhythmia, human immunodeficiency virus, Ireland, methadone
EndNote:View
Accession Number:HRB 4328 (Available)
Subjects:G Health and disease > Disorder by cause > Communicable disease
VA Geographic area > Europe > Ireland
G Health and disease > State of health > Physical health
B Drugs and alcohol substances > Opioids (opiates) > Methadone
Related URLs:

Repository Staff Only: item control page